My husband is 75 years old and have been dealing with cellulitis (inflamation and redness) on his right leg for over a month. He is been taking antibiotics intravenously and also in pills, but this does not seem to help. He also have twitching of right leg and a lot of pain all over but more in his back and knees. CAN SOMEONE HELP ME? ANY IDEAS?
Could it possibly be that the two things are unrelated. The cellulitis should respond to the antibiotics howevr they may be giving him one that is not effective and needs another. The pain and twitching sounds like a pinched nerve. To know for certain he should be examined and maybe have an MRI. Good luck. I hope he feels better soon.
Did they tell you to use anti inflammatory for his cellulitis? Such as Aleve?
I'm so sorry to hear about your husband's Cellulitis. So you know, this is the adult Diabetes II forum. Your post really belongs in the Dermatology forum since Cellulitis is a skin related disease more so than Diabetes glucose/insulin related.
Is your husband hospitalized? To my understanding Cellulitis treatment may require hospitalization if it is severe enough to warrant intravenous antibiotics and close observation by doctors. Body and/or muscle aches are part of the symptoms.
My husband has diabeties and gets cellulitis because usually a diabetic's immune system becomes weak.
If the meds he is on are not working he needs to go back and see his Doctor, personally I would take him to hospital as cellulitis is very painful and spreads quite rapidly.
A Specialist treating my husband once mentioned to me that if my husband was going to contract cellulitis it would most likely come back about the same time every year.
Thus far every Christmas for the past 5 years he's had it. Also make sure to check your husband's suger levels, as unusually high levels of sugar in the bloodstream can spark a deficiency in the immune system and then the cellulitius can take hold again.
I was told by my GP that it's a form of Staph, but definately he should go back to his Doctor and discuss the situation further.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.